MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-31-048
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Due to covid lockdown, case was made aware of a suspected fractured delta ceramic liner with a patient 18 months post operation (this would have been a very rare event in relation to delta ceramics) having requested the hospital looked into the patients notes it was confirmed that it was a 48mm gription 100 pinnacle shell ((b)(4)) with a altrx 48 x 32mm +4mm / 10 degree liner ((b)(4)) we prepared for the removal of the cup, exchange of the liner & brought in delta ts ceramic heads for the case.Upon entering the surgical site, it was clear that the liner had fully disengaged from the cup the upper edge of the cup had broken away for the main body & the ard (anti rotational devices) had worn away.The site contained a small amount of metal debris.The liner was retrieved & the socket was fully cleaned up.Upon inspecting the cup it was felt it was sitting in the correct position & was solid, there appeared to be no sign of damage.A decision was made to replace the liner only leaving the cup intact, a new head would be placed on the stem which also was to remain.A replacement altrx 48 x 32 +4mm / 10 degree liner was placed in situ with a 32mm delta ceramic ts +5 head.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.Device history lot : no device associated with this report was received for examination.Based on the received liner, the reported allegation could be confirmed.The information received will be retained for potential series investigations if triggered by trend analysis or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINN 100 W/GRIPTION 48MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic drive
warsaw, IN 46581-0988
6107428552
MDR Report Key10476742
Report Number1818910-2020-19163
Device Sequence Number2438975
Product Code JDI
UDI-Device Identifier10603295010180
UDI-Public10603295010180
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K090998
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-31-048
Device Catalogue Number121731048
Device Lot Number8708557
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/15/2020
Supplement Date Received by Manufacturer12/11/2020
12/07/2021
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date12/15/2020
01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
32MM DELTA CERAMIC TS +5 HEAD.; ALTRX +4 10D 32IDX48OD.; APEX HOLE ELIM POSITIVE STOP.; ARTICUL/EZE BALL 32 +9 BL.; CORAIL AMT SZ11 135 HIGH COL.; UNKNOWN HIP FEMORAL STEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale